Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 76, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 5, 2015, 12:30 PM CDT for Desha County, Drew County, Lincoln County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2015, 12:30 PM CDT (17:30 UTC)
- Expired
- Jul 5, 2015, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Desha County, AR, Drew County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 148 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 2:00 PM CDT | FLASH FLOOD | Mcgehee, AR | SEVERAL STREETS CLOSED IN TOWN DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 90 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 5.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1317 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
492
WGUS54 KLZK 051730
FFWLZK
ARC041-043-079-052030-
/O.NEW.KLZK.FF.W.0076.150705T1730Z-150705T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1230 PM CDT SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DESHA COUNTY IN SOUTHEAST ARKANSAS...
DREW COUNTY IN SOUTHEAST ARKANSAS...
EASTERN LINCOLN COUNTY IN SOUTHEAST ARKANSAS...
* UNTIL 330 PM CDT
* AT 1228 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
TO FOLLOW A SMALL CLUSTER OF SLOW MOVING...HEAVY RAINFALL PRODUCING
THUNDERSTORMS OVER PORTIONS OF SOUTHEAST ARKANSAS. TWO TO THREE
INCHES OF RAIN HAS OCCURRED DURING THE MORNING HOURS ACROSS THE
WARNED AREA. UP TO TWO ADDITIONAL INCHES OF RAIN ARE EXPECTED. FLASH
FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN
SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR
ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROHWER... MONTICELLO... DUMAS...
YANCOPIN... WINCHESTER... WATSON...
TILLAR... OMEGA... MORGAN PT REC AREA...
MITCHELLVILLE... MILLS... MCGEHEE...
LUCCA LANDING... LADELLE... KELSO...
GREEN HILL... GOULD... BACK GATE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!
&&
LAT...LON 3377 9100 3378 9114 3372 9114 3368 9103
3370 9120 3360 9113 3352 9124 3357 9144
3339 9146 3340 9197 3353 9199 3368 9177
3404 9168 3406 9151 3399 9132 3396 9136
3394 9115 3399 9114 3393 9101 3385 9106
$$
552 follow-up statements
763
WGUS74 KLZK 051829
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
129 PM CDT SUN JUL 5 2015
ARC041-043-079-052030-
/O.CON.KLZK.FF.W.0076.000000T0000Z-150705T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DESHA AR-DREW AR-LINCOLN AR-
129 PM CDT SUN JUL 5 2015
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN LINCOLN...DREW
AND DESHA COUNTIES UNTIL 330 PM CDT...
AT 127 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
FOLLOW AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL AFFECTING
PORTIONS OF SOUTHEAST ARKANSAS. THE STRONGEST STORMS WERE ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF DUMAS TO 6 MILES EAST OF
ROHWER. THE COMPLEX OF STORMS WERE MOVING TO THE EAST AT 20 MPH.
RADAR ESTIMATES OF 2 TO AS MUCH AS 4 INCHES OF RAIN HAVE ALREADY
FALLEN OVER PARTS OF THE WARNED AREA. FLASH FLOODING IS LIKELY TO
OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE
WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROHWER... MONTICELLO... DUMAS...
YANCOPIN... WINCHESTER... WATSON...
TILLAR... OMEGA... MITCHELLVILLE...
MILLS... MCGEHEE... LUCCA LANDING...
LADELLE... KELSO... GREEN HILL...
GOULD... BACK GATE... ARKANSAS CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3377 9100 3378 9114 3372 9114 3368 9103
3370 9120 3360 9113 3352 9124 3357 9144
3339 9146 3340 9197 3353 9199 3368 9177
3404 9168 3406 9151 3399 9132 3396 9136
3394 9115 3399 9114 3393 9101 3385 9106
$$
55693
WGUS74 KLZK 051932
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
232 PM CDT SUN JUL 5 2015
ARC041-043-079-052030-
/O.CON.KLZK.FF.W.0076.000000T0000Z-150705T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DESHA AR-DREW AR-LINCOLN AR-
232 PM CDT SUN JUL 5 2015
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN LINCOLN...DREW
AND DESHA COUNTIES UNTIL 330 PM CDT...
AT 230 PM CDT...SHOWERS AND THUNDERSTORMS THAT PRODUCED VERY HEAVY
RAINFALL EARLIER IN THE DAY WERE DECREASING IN COVERAGE AND
INTENSITY. ACROSS THE WARNED AREA. HOWEVER...IT WILL TAKE SOME TIME
FOR ANY HIGH WATER TO RUNOFF...AND SOME AREAS OF FLOODING CONDITIONS
ARE STILL ANTICIPATED THROUGH MID AFTERNOON.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROHWER... MONTICELLO... DUMAS...
YANCOPIN... WINCHESTER... WATSON...
TILLAR... OMEGA... MITCHELLVILLE...
MILLS... MCGEHEE... LUCCA LANDING...
LADELLE... KELSO... GREEN HILL...
GOULD... BACK GATE... ARKANSAS CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3377 9100 3378 9114 3372 9114 3368 9103
3370 9120 3360 9113 3352 9124 3357 9144
3339 9146 3340 9197 3353 9199 3368 9177
3404 9168 3406 9151 3399 9132 3396 9136
3394 9115 3399 9114 3393 9101 3385 9106
$$
55What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 10:26 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 5, 10:26 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1026 AM CDT SUN JUL 5 2015 .UPDATE... CONTINUING TO MONITOR SMALL CLUSTER OF CONVECTION...AND ASSOCIATED HEAVY RAINFALL ACROSS EXTREME SOUTHEAST SECTIONS OF THE FORECAST AREA. THESE STORMS ARE APPARENTLY AIDED BY A SMALL MID LEVEL DISTURBANCE OVER SOUTHWEST ARKANSAS...AND ASSOCIATED JET STREAK DYNAMICS. HEAVY RAINFALL SHOULD MOVE TO THE SOUTHEAST OF THE FORECAST AREA BY 1730Z. 55 && .PREV DISCUSSION... /ISSUED 640 AM CDT SUN JUL 5 2015/ AVIATION... FLIGHT CONDITIONS WILL START MAINLY MVFR WITH ISOLATED IFR AND AREAS OF VFR. PATCHY AREAS OF MVFR TO ISOLATED IFR CEILINGS AND FOG WILL BE SEEN THIS MORNING. THE FOG WILL GRADUALLY DISSIPATE THROUGH MID MORNING. SCATTERED CONVECTION WILL MAINLY BE SEEN OVER CENTRAL AND SOUTHERN PARTS OF AR...AND USED VCSH AND VCTS. ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP THIS AFTERNOON BUT DUE TO UNCERTAINTY ONLY USED VCTS. WINDS WILL BE LIGHT AND VARIABLE OR SE TO SW AROUND 5 MPH THIS MORNING...BECOMING SE TO SW AT 5 TO 15 MPH INTO THE AFTERNOON. (59) PREV DISCUSSION.../ ISSUED 236 AM CDT SUN JUL 5 2015/ SHORT TERM...TODAY THROUGH WEDNESDAY SOME ISOLATED SHRA HAVE DEVELOPED ONCE AGAIN ACROSS PORTIONS OF THE SRN HALF OF THE CWA EARLY THIS MORNING...AND DO THINK THIS ACTIVITY WILL PERSIST THROUGH SUNRISE. KEEP SLIGHT CHANCE TO LOW END CHANCE POPS GOING THIS MORNING AS A RESULT...BUT THINK ACTIVITY WILL REMAIN FAIRLY ISOLATED TO MAYBE SCATTERED THROUGH SUNRISE. AFTER SUNRISE...HIGH RES MODEL DATA KEEPS BEST CHANCES FOR PRECIP ACROSS THE SRN SECTIONS OF THE CWA THROUGH MIDDAY...SO HAVE SOMEWHAT HIGHER POPS THROUGH 18Z ACROSS THIS REGION OF THE CWA FOR MORE WIDESPREAD SHRA/TSRA. THIS AFTERNOON...THINK BEST POPS WILL REMAIN ACROSS THE SRN SECTIONS...WITH ISOLATED TO SCATTERED SHRA/TSRA POSSIBLE FURTHER NORTH DURING THE HEATING OF THE AFTERNOON HRS. WITH SRLY FLOW INCREASING FOR THIS SUN...HIGHS WILL WARM INTO THE MID 80S TO LOW 90S. OVERNIGHT TONIGHT...THINK MOST PRECIP WILL BE VERY ISOLATED...SO HAVE SILENT TO SLIGHT CHANCE POPS ACROSS THE CWA. THIS WILL ALSO BE THE CASE FOR MON AS WELL...WITH ONLY SOME DIURNALLY DRIVEN CONVECTION POSSIBLE. KEEP POPS FAIRLY LOW AS A RESULT. HIGHS WILL BE A BIT WARMER TOO...WITH MID 80S TO MID 90S EXPECTED. A COLD FRONT WILL APPROACH THE STATE FROM THE NW FOR TUE AND WED. HAVE LOW POPS FOR TUE FOR ALL BUT THE FAR NWRN COUNTIES...WHICH WILL BE IN CLOSER PROXIMITY TO THE APPROACHING FRONT. AS THIS FRONT GETS CLOSER...DO INCREASE POPS FURTHER SOUTH AND EAST FOR TUE NIGHT INTO WED...BUT THE FRONT SHOULD STILL STALL JUST TO THE NW OF THE CWA. FLOW ALOFT WILL BE FROM THE SW AT THIS TIME...SO THERE MAY BE SOME FORCING FROM UPPER LEVEL DISTURBANCES LIFTING NE OVER THE REGION TO KEEP SOME CHANCE POPS MENTIONED FOR THE NWRN TWO THIRDS OF THE CWA. LESSER CHANCES WILL BE SEEN ACROSS THE SE. LONG TERM...THURSDAY THROUGH SATURDAY MODELS ARE IN GOOD AGREEMENT THIS CYCLE THROUGH FRIDAY...WITH AN OVERALL LOW CHANCE OF CONVECTION...MAINLY DURING THE HEAT OF THE DAY...AND A BIT MORE FOCUSED OVER NORTHERN AR INITIALLY. THE UPPER LEVEL HIGH PRESSURE SYSTEM BUILDS INTO THE REGION FROM THE SE U.S. LATE FRIDAY TO SATURDAY AM...THE EURO WEAKENS THE UPPER HIGH PRESSURE RIDGE AND SHOWS A SHORT WAVE TO MOVE ACROSS THE EAST CENTRAL PLAINS...AND SHOWS COME POTENTIAL CONVECTION. GFS KEEPS IT DRY...AS WELL AS THE CANADIAN. WILL KEEP IT DRY AT THIS TIME DUE TO UNCERTAINTY. OTHERWISE TEMPS WILL GRADUALLY WARM TO ABOVE NORMAL VALUES AS THE RIDGE BUILDS INTO THE REGION. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 88 72 90 74 / 30 20 20 10 CAMDEN AR 86 74 93 74 / 40 20 10 10 HARRISON AR 86 70 87 70 / 30 20 20 30 HOT SPRINGS AR 88 73 91 74 / 40 20 10 10 LITTLE ROCK AR 89 73 92 74 / 30 20 20 10 MONTICELLO AR 86 73 92 74 / 70 20 10 10 MOUNT IDA AR 88 72 89 73 / 40 20 10 10 MOUNTAIN HOME AR 88 71 89 72 / 30 20 20 20 NEWPORT AR 88 72 90 73 / 30 20 20 10 PINE BLUFF AR 87 72 91 73 / 40 20 10 10 RUSSELLVILLE AR 90 72 91 73 / 30 20 20 20 SEARCY AR 88 72 90 72 / 30 20 20 10 STUTTGART AR 88 72 91 72 / 30 20 20 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...99
Hazardous weather outlook, Jul 5, 8:48 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 848 AM CDT SUN JUL 5 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 848 AM CDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT OVER MAINLY CENTRAL AND SOUTHERN ARKANSAS. AN ISOLATED STRONG STORM MAY BE SEEN...BUT OVERALL COVERAGE AND POTENTIAL IS EXPECTED TO REMAIN LOW. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY STORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTHWEST FLOW ALOFT WILL PERSIST OVER THE REGION THROUGH THE EARLY PART OF THE COMING WEEK...AS A FEW MORE UPPER LEVEL IMPULSES CROSS ARKANSAS. THIS WILL RESULT IN CONTINUING CHANCES OF SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCE FOR RAIN OVER THE NORTHERN HALF OF THE STATE. BY MID WEEK...UPPER LEVEL HIGH PRESSURE IS FORECAST TO BUILD IN FROM THE SOUTHEAST...AND RAIN CHANCES WILL GRADUALLY DECREASE ACROSS ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
In the hours before
Local storm report, Jul 5, 11:17 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1117 AM CDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD MCGEHEE 33.63N 91.39W
07/05/2015 DESHA AR LAW ENFORCEMENT
STREET FLOODING WAS REPORTED IN MCGEHEE.
&&
55Special weather statement, Jul 5, 12:03 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1203 PM CDT SUN JUL 5 2015 ARZ057-064-065-051725- ARKANSAS AR-DESHA AR-LINCOLN AR- 1203 PM CDT SUN JUL 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN...CENTRAL DESHA AND EXTREME SOUTHERN ARKANSAS COUNTIES UNTIL 1230 PM CDT... AT 1202 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM CENTERED NEAR DUMAS...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... ROHWER... DUMAS... YANCOPIN... WATSON... MITCHELLVILLE... LUCCA LANDING... KELSO... BACK GATE... REED... PICKENS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3369 9118 3387 9157 3398 9156 3393 9106 TIME...MOT...LOC 1702Z 286DEG 20KT 3390 9149 55
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 10:04 AM CDT | Flash Flood Warning | LZK | Desha, Drew | 3 hr |
| Jul 5, 2:23 PM CDT | Flash Flood Warning | LZK | Boone, Marion, Newton, Searcy | 3 hr |
| Jul 5, 2:37 PM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Ouachita | 3 hr |
| Jul 5, 2:51 PM CDT | Special Weather Statement | LZK | Scott | 29 min |
| Jul 5, 3:57 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 48 min |
| Jul 5, 4:02 PM CDT | Special Weather Statement | LZK | Logan | 48 min |
| Jul 5, 4:11 PM CDT | Flash Flood Warning | LZK | Johnson, Logan | 3 hr |
| Jul 5, 4:48 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 27 min |
| Jul 5, 4:56 PM CDT | Special Weather Statement | LZK | Johnson | 29 min |
| Jul 5, 4:57 PM CDT | Special Weather Statement | LZK | Saline | 48 min |
| Jul 5, 5:14 PM CDT | Special Weather Statement | LZK | Pope | 31 min |
| Jul 5, 5:23 PM CDT | Flash Flood Warning | LZK | Boone, Newton, Searcy | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.